OxyContin and Alcohol, did you know that it kills?
- 2 Apr 2012 by endlessPred
- 24 April 2012
- oxycontin, pain, alcohol
Just saw a report that a couple drinks and an OxyContin at night can kill you. Over 39,000 college students per year die from it.
The drug when mixed with alcohol causes the part of the brain that tells you to breathe when sleeping to stop. So unless the person is right with someone in the night who is awake, that is it, they die. It is possible to resuscitate and get them an ambulance. Very small window of time here.
This was presented by Bill Clinton at George Town University prior to his giving out some college awards. Saw it tonight. This is a very big deal so please pass the word. People don't know and give it a try. Scary stuff.
I knew that just never thought anyone would be that stupid. You'd think college kids could add major opiate which is a cns depressant itself and then add the United States favorite cns depressant and voila! And they are supposed to be our best and brightest. I guess it's the casual users trying to get high... figure they would try oxycodone first... a quarter of a 15 or something. People who aren't tolerate and take even one are risking respiratory failure. But people, kids in college have been killing themselves with alcohol for decades.
It's human nature I guess. Life in the fast lane. Thank God, mine don't smoke or do illicit drugs. My daughter has a bottle of Bourbon in her desk at school. She's a good girl, my son is a bodybuilder and would never.
Peace and I will pass it on,
The Hippie Mom
Thanks for the update shall certainly try & pass it around.
Indeed the stuff is scary, you take care.
Thank you for the heads up. I live close to 3 universities, and every year we lose a few college students to alcohol poisoning sometimes mixed with something else, like an opiate pain med.
I am glad you posted this!!
It is not just OxyContin. ANY strong opioid has the potential to do this. Opana, MSContin and Fentanyl patches, hydrododone and oxycodone too, carry the same risk when you mix them with alcohol. (This is nothing new. This has been known for a long time. It is just new efforts to villify opioids) ALL opioids depress the respiratory system, even hydrocodone and tramadol can cause profound respiratory depression when mixed with other CNS depressants, of which one is alcohol.
Just look up Karen Ann Quinlan
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Sep 2010 • 1 answer
Posted 23 Oct 2010 • 4 answers
Posted 12 Sep 2012 • 4 answers
Posted 8 Sep 2013 • 4 answers
Posted 9 Feb 2015 • 4 answers